1
Medical Questions > Conditions and Diseases > Blood Disorders Forum

after the blood transfusions I still feel extremely weak.

Must Read
Have you just been diagnosed with anemia? Learn how doctors define anemia...plus more information on what causes anemia and who is at risk of developing anemia....
Anemia is caused by a range of diseases and conditions. Learn which factors contribute to anemia and how you can avoid some of the risk factors of anemia here....
Anemia can make you feel tired. But what other some other signs of anemia? Click here for more on anemia complications and when you should seek medical help....
User Profile
I was just diagnosed with AVMs in my lower intestines. I presented with lower abdominal pain, blood in stool and iron deficiency anemia with a RBC of 7. I was given 2 units of blood on three different hospital admissions in 2 months. Two of the upper GI ATVs were cauterized during an endoscopy. Apparently mine are inoperable and I will have to go for weekly transfusions. I also have Lupus and taking prednisone. I don't know if either could have been a contributor. Also, my blood pressure is high even on medication.

Even with pain around a constant 7. Is this how my life will always be with this condition and can I do anything to get even some of my stamina back?


Did you find this post helpful?
First Helper User Profile
|

User Profile
replied February 25th, 2011
Blood Disorders Answer A20020
Hello, and thanks for your medical question on E Health Forum.

Usually AVMs causing bleeding in the intestines are painless. Correction of the Anemia by blood transfusions will help to reduce the weakness and fatigue that you might be having.

The pain that you have might be due to coexisting medical conditions associated with the spine and immune disorders like lupus.

You might consider to seek opinion from a physiotherapist and a pain clinic for proper management of your pain issues.

I hope you find the information here helpful.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Blood Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.